Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Representation of set valued operators


Author: Nikolaos S. Papageorgiou
Journal: Trans. Amer. Math. Soc. 292 (1985), 557-572
MSC: Primary 47H99; Secondary 28B20, 46E30, 46G99
DOI: https://doi.org/10.1090/S0002-9947-1985-0808737-3
MathSciNet review: 808737
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove representation theorems for set valued additive operators acting on the spaces $ L_X^1(X = {\text{separable Banach space)}}$, $ {L^1}$ and $ {L^\infty }$. Those results generalize well-known ones for single valued operators and among them the celebrated Dunford-Pettis theorem. The properties of these representing integrals are studied. We also have a differentiability result for multifunctions analogous to the one that says that an absolutely continuous function from a closed interval into a Banach space with the Radon-Nikodým property is almost everywhere differentiable and also it is the primitive of its strong derivative. Finally we have a necessary and sufficient condition for the set of integrable selectors of a multifunction to be $ w$-compact in $ L_X^1$. This result is a new very general result about $ w$-compactness in the Lebesgue-Bochner space $ L_X^1$.


References [Enhancements On Off] (What's this?)

  • [1] R. A. Alò and A. de Korvin, Representation of Hammerstein operators by Nemytskii measures, J. Math. Anal. Appl. 52 (1975), 490-513. MR 0428145 (55:1174a)
  • [2] Z. Artstein, On the calculus of closed, set valued functions, Indiana Univ. Math. J. 24 (1975), 433-441. MR 0360985 (50:13432)
  • [3] R. Aumann, Integrals of set valued functions, J. Math. Anal. Appl. 12 (1965), 1-12. MR 0185073 (32:2543)
  • [4] C. Castaing, Le théorème de Dunford-Pettis généralisé, Séminaire P. Lelong (Analyse) année, 1969, Lecture Notes in Math., vol. 116, Springer, Berlin, 1970, pp. 133-151. MR 0372612 (51:8819)
  • [5] -, Un résultat de dérivation des multi-applications, Séminaire d'Analyse Convexe, University of Montpellier (1974), Exposé no. 2.
  • [6] C. Castaing and M. Valadier, Convex analysis and measurable multifunctions, Lecture Notes in Math., vol. 580, Springer-Verlag, Berlin, 1977. MR 0467310 (57:7169)
  • [7] A. Costé, Set valued measures, Topology and Measure Theory (D. D. R. Zinnowitz, ed.), 1974.
  • [8] A. Costé and R. Pallu de la Barrière, Radon Nikodym theorems for set valued measures whose values are convex and closed, Ann. Soc. Math. Polon. Series I: Comm. Math. 20 (1978), 283-309. MR 519365 (80h:28015)
  • [9] P. Van Cuong, On the density of extremal selections for measurable multifunctions, Acta Math. Vietnam. 6 (1981), 13-28. MR 694272 (84k:49036)
  • [10] J. P. Delahaye and J. Denel, The continuities of the point-to-set maps: Definitions and equivalences, Math. Programming Stud. 10 (1979), 8-12.
  • [11] J. Diestel, Remarks on weak compactness in $ {L^1}(,X)$, Glasgow Math. J. 18 (1977), 87-91.
  • [12] J. Diestel and J. J. Uhl, Vector measures, Math. Surveys, no. 15, Amer. Math. Soc., Providence, R. I., 1977. MR 0453964 (56:12216)
  • [13] N. Dinculeanu, Vector measures, Pergamon Press, London, 1967. MR 0206190 (34:6011b)
  • [14] H. Hermes, Calculus of set valued functions and control, J. Math. Mech. 18 (1968), 47-60. MR 0231972 (38:298)
  • [15] E. Hewitt and K. Stromberg, Real and abstract analysis, Graduate Texts in Math., no. 25, Springer-Verlag, New York, 1966. MR 0367121 (51:3363)
  • [16] F. Hiai, Radon-Nikodym theorems for set valued measures, J. Multivariate Anal. 8 (1978), 96-118. MR 0583862 (58:28411)
  • [17] -, Representation of additive functionals on vector valued normed Kothe spaces, Ködai Math. J. 2 (1979), 300-313. MR 553237 (81d:46037)
  • [18] F. Hiai and H. Umegaki, Integrals, conditional expectations and martingales of multivalued functions, J. Multivariate Anal. 7 (1977), 149-182. MR 0507504 (58:22463)
  • [19] C. Himmelberg, Measurable relations, Fund. Math. 87 (1975), 53-72. MR 0367142 (51:3384)
  • [20] A. Ionescu-Tulcea and C. Ionescu-Tulcea, Topics in the theory of lifting, Springer-Verlag, Berlin, 1969. MR 0276438 (43:2185)
  • [21] I. M. Gelfand, Abstrakte Functionen und Lineare Operatoren, Math. Sb. 4 (1938), 235-286.
  • [22] V. J. Mizel and K. Sundaresan, Representation of vector nonlinear functions, Trans. Amer. Math. Soc. 159 (1971), 111-127. MR 0279647 (43:5368)
  • [23] U. Mosco, On the continuity of the Young-Fenchel transform, J. Math. Anal. Appl. 25 (1971), 518-535. MR 0283586 (44:817)
  • [24] N. S. Papageorgiou, On the theory of Banach valued multifunctions, Part 1: Integration and conditional expectation, J. Multivariate Anal. 16 (1985) (in press).
  • [25] R. T. Rockafellar, Integral functionals, normal integrands and measurable selections, Nonlinear Operators and Calculus of Variations (J. P. Gossez et al., eds.), Lecture Notes in Math., vol. 543, Springer-Verlag, Berlin, 1976. MR 0512209 (58:23598)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47H99, 28B20, 46E30, 46G99

Retrieve articles in all journals with MSC: 47H99, 28B20, 46E30, 46G99


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0808737-3
Keywords: Set valued operator, lifting, support function, measurable multifunction integrable selector, Radon-Nikodým property, weak compactness, multimeasure
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society